MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® CATHETER; CLEAN CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® CATHETER; CLEAN CATHETER
Model Number 421614
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Codes Urinary Tract Infection (2120); Patient Problem/Medical Problem (2688)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the customer received the catheter upside down in the sleeve/package.The customer stated he had a uti from using the product.The customer also stated the packaging seen on the supplier website displayed the tip facing in the correct direction.Per follow up phone call with customer on (b)(6) 2019, they received bactrim ds medication to treat the uti.The customer was to send the unused sample back.
 
Additional Manufacturer Narrative
The reported event was inconclusive due to the poor sample condition.Visual evaluation of the photo samples noted one opened (partially inside original packaging), clean cath universal catheter.Visual inspection of the sample pictures noted that the catheter appeared to be oriented in the direction opposite of layout drawing.However, because the product was opened, it cannot be determined whether the catheter was packaged incorrectly or not.A potential root cause for the reported failure could be, "incorrect operation.¿ the device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "single use: do not resterilize, do not use if package is damaged, caution, consult accompanying documents.".
 
Event or Problem Description

Brand Name
BARD® CLEAN-CATH® CATHETER
Common Device Name
CLEAN CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9364740
Report Number1018233-2019-07495
Device Sequence Number2230506
Product Code KOD
UDI-Device Identifier00801741038976
UDI-Public(01)00801741038976
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2023
Device Model Number421614
Device Catalogue Number421614
Device Lot NumberNGDS0384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;